Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Severe headaches, painful on moving or walking around, advised beta blockers. Could blood vessel spasm be a cause?

hi i have been experiencing severe headaches everytime i get up n walk around,it started yesterday but i have been to the hospital 3 months ago as i was refered by my gp to a neurologist due to severe head pains during sex named cluster headaches he examined me and made afull report to my gp and instructed him to try me with 80 mg propranalol beta blockers if it ever arised again,i have been back to my gp this morning as these headaches that started yesterday are really severe and painfull when i move or walk about. my gp has now prescibed 80mg beta blockers and said they should open up the blood vessels in ur brain that may be going into a spasm and causing the intense pain,im hoping that this will work,i was just wanting to know if this blood vessel spasm is definatly the cause?
Asked On : Thu, 16 Aug 2012
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM.
yes, it is proposed that migraine headaches are due to arterial spasm and are helped by beta blockers like propranolol.
there is scientifically proven indication for beta blocker in migraine.
some other drugs are also available for treatment, apart from pain killers and anti-emetics.
you can try them. be guided by your doctor.
take care and keep me informed on your progress.
Good luck !
Answered: Fri, 17 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor